Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 10, NWS Wilmington, NC

January 31, 2013Brunswick County, New Hanover County, Pender County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jan 31, 2013, 1:39 AM EST for Brunswick County, New Hanover County, Pender County, North Carolina. It was in force for 21 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 31, 2013, 1:39 AM EST (06:39 UTC)
Expired
Jan 31, 2013, 2:00 AM EST
In force
21 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Brunswick County, NC, New Hanover County, NC, Pender County, NC

The radar

The Wilmington radar (KLTX), 71 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 31, 1:45 AM ESTTSTM WND DMG3 Nw Wilmington, NCTREE DOWN ON UNOCCUPIED VEHICLE ON NORTH 10TH STREET. FIRE DEPARTMENT ENROUTE.
Jan 31, 1:51 AM ESTTSTM WND GST 482 Wsw Wilmington, NC
Jan 31, 1:54 AM ESTTSTM WND GST 47Johnny Mercer Pier, NC
Jan 31, 1:55 AM ESTTSTM WND GST 59Southport, NCCAPE FEAR PILOTS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 30, 8:21 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 6.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2013-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2013-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 364 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
364 m²/s²
0-3 km storm-relative helicity
383 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

119 
WUUS52 KILM 310639
SVRILM
NCC019-129-141-310700-
/O.NEW.KILM.SV.W.0010.130131T0639Z-130131T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
139 AM EST THU JAN 31 2013

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
  NEW HANOVER COUNTY IN SOUTHEAST NORTH CAROLINA
  PENDER COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 200 AM EST

* AT 139 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 7 MILES WEST OF MAPLE HILL TO SOUTHPORT...AND MOVING EAST AT
  45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   SCOTTS HILL...
   TOPSAIL...
   EDGECOMB...
   SURF CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3445 7752 3426 7774 3416 7783 3387 7795
      3391 7821 3472 7796 3472 7768 3448 7757
TIME...MOT...LOC 0639Z 255DEG 47KT 3471 7777 3391 7799

$$

III
2 follow-up statements
858 
WWUS52 KILM 310652
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
152 AM EST THU JAN 31 2013

NCC019-310702-
/O.CAN.KILM.SV.W.0010.000000T0000Z-130131T0700Z/
BRUNSWICK NC-
152 AM EST THU JAN 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BRUNSWICK COUNTY IS
CANCELED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3445 7752 3426 7774 3416 7783 3400 7792
      3430 7792 3472 7778 3472 7768 3448 7757
TIME...MOT...LOC 0652Z 255DEG 47KT 3475 7757 3395 7779

$$

NCC129-141-310700-
/O.CON.KILM.SV.W.0010.000000T0000Z-130131T0700Z/
PENDER NC-NEW HANOVER NC-
152 AM EST THU JAN 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EST
FOR EASTERN NEW HANOVER AND EASTERN PENDER COUNTIES...

AT 151 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 10 MILES WEST OF NEW RIVER STATION TO 8 MILES 
SOUTHEAST OF CAROLINA BEACH...MOVING EAST AT 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3445 7752 3426 7774 3416 7783 3400 7792
      3430 7792 3472 7778 3472 7768 3448 7757
TIME...MOT...LOC 0652Z 255DEG 47KT 3475 7757 3395 7779

$$

III
082 
WWUS52 KILM 310700
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
200 AM EST THU JAN 31 2013

NCC129-141-310708-
/O.EXP.KILM.SV.W.0010.000000T0000Z-130131T0700Z/
PENDER NC-NEW HANOVER NC-
200 AM EST THU JAN 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NEW HANOVER AND
EASTERN PENDER COUNTIES WILL EXPIRE AT 200 AM EST...

AT 200 AM EST...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED
TO EXPIRE.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3445 7752 3426 7774 3416 7783 3400 7792
      3430 7792 3472 7778 3472 7768 3448 7757
TIME...MOT...LOC 0658Z 255DEG 47KT 3477 7747 3397 7770

$$

III

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 31, 1:15 AM EST, 24 minutes earlier.

Area forecast discussion, Jan 31, 1:15 AM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
115 AM EST THU JAN 31 2013

.SYNOPSIS...
WINDY AND MILD CONDITIONS WILL CONTINUE AHEAD OF A STRONG COLD
FRONT. FAST MOVING SHOWERS AND ISOLATED THUNDERSTORMS TONIGHT
COULD PRODUCE LOCALIZED DAMAGING WIND GUSTS. DRY AND COOL
CONDITIONS WILL FOLLOW THE FRONT THURSDAY THROUGH EARLY NEXT WEEK
AS HIGH PRESSURE MOVES INTO THE REGION.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 1045 PM WEDNESDAY...TORNADO WATCH REMAINS IN EFFECT FOR THE
ENTIRE ILM CWA THRU 2 AM. MAIN ADJUSTMENT THIS UPDATE HAS BEEN
APPLIED TO THE TIMING OF THE MAIN LINE OF CONVECTION CROSSING THE
AREA. LATEST KLTX 88D TRENDS...RADAR MOSAIC OF THE SE U.S
TRENDS...AND HRRR MODEL OUTPUT...INDICATE VERY LITTLE CONVECTION TO
DEVELOP AHEAD OF THE APPROACHING LINE. THIS DUE TO A STABLE
SFC BASED MARINE LAYER HAVING PROGRESSED WELL INLAND UNDER THE
STRONG SSE-SSW LOW LEVEL WINDS. AT THIS POINT...DO NOT ANTICIPATE
ANY ROGUE CONVECTIVE CELLS WELL AHEAD OF THIS LINE. HOWEVER...THE
STRONG DYNAMICS ASSOCIATED WITH THE NEARLY SOLID LINE OF THE
CONVECTION ITSELF CONTINUES TO WARRANT THE FORECAST OF STRONG TO
SEVERE CONVECTION...WITH DAMAGING WIND GUSTS THE MAIN CONCERN.
IN ADDITION...AN ISOLATED TORNADO REMAINS POSSIBLE DUE TO
SUPPORTIVE DIRECTIONAL AND SPEED SHEAR ESPECIALLY AT THE LOWER
LEVELS. THIS ILLUSTRATED NICELY BY 00Z UPPER AIR SOUNDING
HODOGRAPHS. CONTINUED TWEAKING NEEDED FOR THE OVERNIGHT TEMP/DEWPT
TRENDS...MAINLY DEALING WITH THE POST FRONTAL AIRMASS ADVECTING
ACROSS THE FA LATE TONIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/...
AS OF 300 PM WEDNESDAY...STRONG WESTERLY WINDS WILL ADVECT MUCH
COLDER AND DRIER AIR INTO REGION BEHIND EXITING COLD FRONT LOCATED
WELL OFF THE COAST BY THURS MORNING. A VERY BROAD MID TO UPPER
TROUGH WILL SHIFT EAST THROUGH THE PERIOD FINALLY LIFTING OFF TO
THE NORTHEAST BY FRI NIGHT. AS THIS TROUGH MOVES EAST IT WILL
DRIVE A SECONDARY BOUNDARY THROUGH THE AREA BY FRI MORNING. THIS
WILL PROVIDE A REINFORCING SHOT OF COLD AND DRY AIR INTO THE AREA
AS DEEP NW FLOW SETS UP ON FRIDAY.

OVERALL A POTENT STORM SYSTEM WILL LIFT OFF TO THE NORTHEAST AS
HIGH PRESSURE RIDGES UP FROM THE GULF COAST ON THURSDAY...BUT
STRONG HIGH PRESSURE WILL BUILD DOWN FROM CANADA REACHING INTO THE
CENTRAL CONUS BY THURS NIGHT AND SHIFTING EAST OVER THE LOCAL AREA
BY LATE FRI INTO EARLY SAT. THIS WILL MAINTAIN A TIGHTENED
GRADIENT FLOW THROUGH THURS AND THEN WINDS MAY BACK SLIGHTLY
BEFORE NEXT DRY FRONTAL BOUNDARY MOVES THROUGH EARLY FRI WITH A
SPIKE UP OF WINDS BEFORE FINALLY DIMINISHING AND VEERING MORE
NORTH BY FRI NIGHT. THESE STRONG WEST TO NORTHWEST WINDS WILL
MAINTAIN CAA THROUGH MUCH OF THE PERIOD. THERE WILL ONLY BE A
BRIEF PERIOD OF MORE NEUTRAL ADVECTION AHEAD OF DRY COLD FRONT FRI
MORNING. THEREFORE 850 TEMPS DROP FROM 13C JUST AHEAD OF INITIAL
COLD FRONT EARLY THURS MORNING DOWN LESS THAN 0C BY THURS AFTN AND
THEN WILL DROP AN ADDITIONAL SEVERAL DEGREES DOWN TO -8C BY FRI
EVENING. TEMPS REACHING THE MID 50S...ALREADY 20 DEGREES COOLER
THAN ON THURS...WILL HAVE TROUBLE REACHING INTO THE 50S ON FRI AS
COLD ARCTIC HIGH PRESSURE BUILDS DOWN INTO THE AREA. OVERNIGHT
LOWS WILL DROP DOWN TOWARD FREEZING THURS NIGHT IN CAA BUT FRI
NIGHT TEMPS WILL PLUMMET ONCE WINDS DROP OFF IN THE EVENING. A
MUCH MORE IDEAL RADIATIONAL COOLING NIGHT WILL OCCUR ON FRIDAY
NIGHT AS HIGH SHIFTS OVERHEAD...MAKING FOR ONE OF THE COLDEST
NIGHTS OF THE SEASON THUS FAR...WITH WIDESPREAD READINGS IN THE
20S.

DRY AIR WILL RUN SIMILAR TO TEMPS WITH A MAJOR DROP OFF BEHIND
FIRST FRONT AND THEN A PLATEAU AND MINOR INCREASE JUST AHEAD OF
DRY POLAR COLD FRONT FRI MORNING AND THEN ANOTHER NOSE DIVE
THROUGH FRI AFTN. THE PCP WATER DROP OFF FROM 1.6 INCHES VERY
EARLY THURS MORNING DOWN TO A QUARTER OF AN INCH BY LATE THURS
MORNING AND THEN DOWN CLOSE TO A TENTH OF AN INCH BY FRI AFTN.
WITH SUCH A DRY AIR MASS IN PLACE...EXPECT SUNSHINE THROUGH MOST
OF THE PERIOD. MAY SEE SOME CLOUDS WITH LINGERING MOISTURE THROUGH
THURS MORNING AFTER RAINFALL FROM FRONT...AND A SLIGHT SPIKE AHEAD
OF FRONT FRI MORNING.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 300 PM WEDNESDAY...A RATHER REPETITIVE PATTERN FOR THE
EXTENDED AS AREAS OF HIGH PRESSURE PUSH OFFSHORE AHEAD OF A SERIES
OF WEAK COLD FRONTS.

FIRST OF THESE OCCURS SATURDAY AS DIFFUSE HIGH PRESSURE MOVES ACROSS
THE AREA AND OFFSHORE...LEAVING A BRIEF PERIOD OF MOIST RETURN FLOW
INTO THE CAROLINAS. THIS IS JUST IN ADVANCE OF A COLD FRONT WHICH
WILL CROSS THE AREA VERY EARLY SUNDAY MORNING. LIMITED FORCING
COMBINED WITH ONLY MARGINAL PWATS SUGGESTS FROPA WILL BE DRY...AND
ONLY ACT TO REINFORCE THE COOL AIR. HOWEVER...ANY WEAK CAA REMAINS
WELL DISPLACED BEHIND THE FRONT...SO SUNDAY WILL END UP BEING WARMER
THAN SATURDAY...ALTHOUGH BOTH DAYS WILL BE AROUND TO SLIGHTLY BELOW
CLIMO.

ANOTHER LARGE BUT WEAK AREA OF HIGH PRESSURE BUILDS DOWN FROM THE NW
LATE SUNDAY AND PERSISTS INTO TUESDAY WHILE SLOWLY DRIFTING ACROSS
THE REGION. THIS CONTINUES THE COOL AND DRY WEATHER WITH NEAR TO
SLIGHTLY-BELOW SEASONABLE TEMPS. THIS HIGH PRESSURE THEN DRIFTS
OFFSHORE TUESDAY AHEAD OF ANOTHER COLD FRONT PROGGED TO CROSS THE
AREA LATE IN THE DAY. GUIDANCE SHOWING CONSIDERABLE AMPLITUDE
DIFFERENCES IN THE TROUGH DRIVING THIS FRONT WHICH WILL HAVE
SIGNIFICANT IMPACT ON PRECIP POTENTIAL. FOR NOW WILL KEEP INHERITED
SCHC/SILENT POP FOR D6 SINCE BENEFICIAL CHANGES CANNOT BE MADE AT
THIS TIME. TUESDAY WILL LIKELY BE THE WARMEST DAY OF THE PERIOD
THOUGH AHEAD OF THE COLD FRONT...WITH TEMPS RETURNING TO BELOW CLIMO
FOR WEDNESDAY AS ANOTHER AREA OF HIGH PRESSURE RIDGES DOWN FROM THE
NW.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
AS OF 06Z...VFR WITH AREAS OF SHORT-LIVED MVFR/IFR AS SQUALL LINE
WITH SHOWERS/ISOLATED THUNDERSTORMS CONTINUES TO PUSH ACROSS THE
AREA OVER THE NEXT FEW HOURS. VFR EXPECTED THROUGH THE REMAINDER OF
THE VALID TAF PERIOD AFTER 10Z.

MAIN LINE OF SHOWERS IS NOW EAST OF KFLO/KLBT/KMYR...CURRENTLY
AFFECTING KCRE...AND PROGRESSING EASTWARD. EXPECT THIS ACTIVITY TO
REACH KILM WITHIN THE NEXT HOUR...BETWEEN 0645Z AND 0700Z. THIS
SQUALL LINE HAS A HISTORY OF PRODUCING STRONG WINDS WITH SUSTAINED
SPEEDS OF 20+ KTS AND GUSTS UP TO 40+ KTS...ALONG WITH SHORT-LIVED
MVFR/IFR CONDITIONS DUE TO HEAVY RAIN. WITH CURRENT TREND AND
GUIDANCE... EXPECT MAIN SQUALL LINE TO PUSH OFFSHORE BY 0715Z. AFTER
THE PASSAGE OF THE COLD FRONT...THE AREA WILL SEE A SUDDEN WIND
SHIFT...POST-FRONTAL RAIN POTENTIALLY CREATING MVFR/IFR CONDITIONS
OVER THE NEXT FEW HOURS. HAVE INCLUDED LLWS IN CURRENT FCST...AND
HAVE ISSUED AN AWW FOR KILM VALID UNTIL 0730Z FOR THE WINDSHIFT OF
60 DEGREES AND ASSOCIATED GUSTS UP TO 40+ KTS.

CLEARING SKIES WILL LEAD TO VFR CONDITIONS ACROSS THE ENTIRE AREA
BETWEEN 8-10Z. FOR THE REST OF THE PERIOD...EXPECT STRONG WESTERLY
WINDS CONTINUING THROUGH THE AFTERNOON HOURS WITH GUSTS UP TO 25
KTS. GUSTS WILL SUBSIDE INTO THE EVENING HOURS.

EXTENDED OUTLOOK...VFR THROUGH THE EXTENDED.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1045 PM WEDNESDAY...SFC PG WINDS CONTINUE TO OVERSPREAD THE
COASTAL WATERS...WITH WINDS OF 15 TO 30 KT SPEEDS ACROSS THE NEAR
SHORE WATERS DUE TO SSTS IN THE LOW 50S. ACROSS THE OUTER WATERS
OF THE ILM CWA WHERE SSTS INCREASE TO AROUND 60 DEGREES...LOOK
FOR HIGHER WIND SPEEDS OF 25 TO 40 KT. WITH THE INCREASING OF SSE-
SSW WINDS THIS EVENING.  ..BUILDING SHORT PERIOD SEAS HAVE FINALLY
RESPONDED. IE. SEAS AT THE OCEAN CREST PIER HAVE NOW CLIMBED TO 7
FT...THE ONSLOW BAY AND FRYING PAN SHOALS BUOYS HAVE CLIMBED TO
12-13 FT RESPECTIVELY...WITH SSTS MEASURED AT BOTH THESE BUOYS OF
60 AND 68 DEGREES RESPECTIVELY. OVERALL...LOOK FOR THIS RANGE OF
WINDS AND SEA CONDITIONS TO PERSIST ACROSS THE FA WATERS UNTIL THE
PASSAGE OF THE COLD FRONT BETWEEN 1 AM AND 5 AM. OVERALL...BUILDING
SIGNIFICANT SEAS HAVE LEVELED OFF FOR THE REMAINDER OF THE
OVERNIGHT...WITH ADJUSTMENTS UPWARDS NEEDED FOR THURSDAY FOR THE
ILM WATERS FROM CAPE FEAR SOUTH TO MURRELLS INLET DUE TO THE
STRONG WSW-W WIND DIRECTIONS KEEPING THE SEAS AGITATED.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 PM WEDNESDAY...ALTHOUGH SEAS WILL BE ON THE DECREASE
THROUGH MUCH OF THE PERIOD IN STRONG OFF SHORE FLOW...TIGHTENED
GRADIENT FLOW AND COLD SURGE BEHIND FRONT THURS AND AGAIN ON FRI WILL
MAINTAIN SEAS ABOVE SCA THROUGH A GOOD PORTION OF THE SHORT TERM
PERIOD IN THE OUTER WATERS. WESTERLY WINDS UP AROUND 25 KTS WILL
DROP THROUGH THURS ALLOWING OFF SHORE SEAS TO SUBSIDE FROM 8 TO
10 FT FRI MORNING DOWN TO 5 FT BY THURS NIGHT.

WINDS WILL BACK SLIGHTLY TO THE SW THURS NIGHT INTO EARLY FRI
AHEAD OF APPROACHING DRY COLD FRONT BEFORE SPIKING UP IN SURGE
BEHIND FRONT. THIS WILL PRODUCE SEAS AROUND 6 FT ONCE AGAIN FOR A
FEW HOURS ON FRI. THE NEAR SHORE WATERS WILL DECREASE THROUGH
THURS IN OFF SHORE FLOW DOWN TO 2 TO 4 FT AND MAY SPIKE UP A BIT
FRI MORNING BUT OVERALL WILL DROP OFF SOME MORE LATE FRI AS HIGH
PRESSURE SHIFTS OVERHEAD ALLOWING FOR LOCAL SEAS TO DROP TO 2 TO 3 FT
IN ALL WATERS.

LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 300 PM WEDNESDAY...OTHER THAN A WEAK COLD FRONT
SUNDAY...DIFFUSE HIGH PRESSURE WILL DOMINATE THE WEATHER ACROSS THE
WATERS THROUGH THE EXTENDED. ONE AREA OF HIGH PRESSURE WILL MOVE
ACROSS THE WATERS SATURDAY CREATING LIGHT AND VARIABLE
WINDS...VEERING TO THE SW AND INCREASING TO AROUND 10 KTS LATE IN
THE DAY. THIS AHEAD OF A COLD FRONT WHICH WILL CROSS DURING
SUNDAY...TURNING WINDS TO THE W/NW AT 10-15 KTS ON SUNDAY BEFORE
SLOWLY EASING TO LIGHT AND VARIABLE AGAIN MONDAY AS HIGH PRESSURE
BUILDS BACK OVER THE WATERS. SEAS WILL BE PRIMARILY WIND-DRIVEN
THROUGH THE PERIOD...1-2 FT SATURDAY AND MONDAY...INCREASING FOR A
SHORT TIME SUNDAY UP TO 2-4 FT WITH A NW WIND WAVE DOMINANT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR SCZ017-023-
     024-032-033-039-053>056.

NC...WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR NCZ087-096-
     099-105>110.

MARINE...GALE WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR AMZ250-252-
     254-256.

&&

SYNOPSIS...RGZ
NEAR TERM...DCH
SHORT TERM...RGZ
LONG TERM...JDW
AVIATION...SGL
Hazardous weather outlook, Jan 31, 1:09 AM EST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
109 AM EST THU JAN 31 2013

NCZ087-SCZ017-023-024-032-033-039-010615-
ROBESON-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-
109 AM EST THU JAN 31 2013

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ096-099-105>110-SCZ053>056-010615-
BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-INLAND HORRY-
COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
109 AM EST THU JAN 31 2013

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING...
...TORNADO WATCH 25 IN EFFECT UNTIL 2 AM EST EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-010615-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
109 AM EST THU JAN 31 2013

...GALE WARNING IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG WEST WINDS COULD PRODUCE A BLOWOUT TIDE...WITH LOW WATER
CONDITIONS POSSIBLE THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RJD

In the hours before

Local storm report, Jan 30, 11:24 PM EST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1124 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     NON-TSTM WND DMG 3 NE TAR HEEL           34.76N  78.75W
01/30/2013                   BLADEN             NC   EMERGENCY MNGR

            TREE DOWN ON BURNEY ROAD IN WHITE OAK.

&&

EVENT NUMBER ILM1300012

LACORTE
Local storm report, Jan 30, 11:26 PM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1126 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     NON-TSTM WND DMG 4 NNW BLADENBORO        34.58N  78.83W
01/30/2013                   BLADEN             NC   EMERGENCY MNGR

            TREE DOWN ON CENTER ROAD NEAR HWY 211.

&&

EVENT NUMBER ILM1300013

LACORTE
Local storm report, Jan 30, 11:27 PM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1127 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     NON-TSTM WND DMG 2 NNW CLARKTON          34.52N  78.67W
01/30/2013                   BLADEN             NC   EMERGENCY MNGR

            TREE DOWN ON MITCHELL FORD ROAD IN CLARKTON.

&&

EVENT NUMBER ILM1300014

LACORTE
Local storm report, Jan 31, 12:04 AM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1204 AM EST THU JAN 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND DMG     3 WSW NICHOLS           34.21N  79.19W
01/30/2013                   MARION             SC   DEPT OF HIGHWAYS

            TREES DOWN ON GILCHRIST ROAD.

&&

EVENT NUMBER ILM1300015

RJD
Local storm report, Jan 31, 12:32 AM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1232 AM EST THU JAN 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND DMG     3 SW TOLARSVILLE        34.74N  78.90W
01/31/2013                   ROBESON            NC   PUBLIC

            TREES DOWN IN THE VICINITY OF 813 BUTLER FARM ROAD.

&&

EVENT NUMBER ILM1300016

DCH
Local storm report, Jan 31, 1:24 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
124 AM EST THU JAN 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 PM     TSTM WND DMG     2 WNW FAIRMONT          34.51N  79.15W
01/30/2013                   ROBESON            NC   911 CALL CENTER

            TREES DOWN ON IONA CHURCH ROAD NEAR PLEASANT HOPE ROAD.

&&

EVENT NUMBER ILM1300017

LACORTE

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 10:38 PM ESTSpecial Weather StatementILMBladen, Robeson52 min
Jan 30, 11:06 PM ESTSevere Thunderstorm WarningILMBladen, Robeson54 min
Jan 30, 11:57 PM ESTSevere Thunderstorm WarningILMBladen, Brunswick, Columbus, Robeson63 min
Jan 31, 12:44 AM ESTSevere Thunderstorm WarningILMBladen, Brunswick, Columbus, New Hanover, Pender61 min
Jan 31, 12:50 AM ESTSevere Thunderstorm WarningILMBladen, Brunswick, Columbus, New Hanover, Pender55 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.